Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Prescribed with rabeprazole for stomach hernia and gastritis. What are the side effects of the medication?

Answered by
Dr.
Dr. Amit Jain

Gastroenterologist

Practicing since :2000

Answered : 1524 Questions

default
Posted on Wed, 27 Nov 2013 in Digestion and Bowels
Question: Hi, I've previously been prescribed rabeprazole for 6 weeks for a stomach hernia and gastritis. It appears the issue of GERD could be returning. I did take the rabeprazole but only for about 3 weeks, which was a few months ago. Are there any adverse effects from taking the medication again now? Could it be taken for 3 weeks now? Thanks.
doctor
Answered by Dr. Amit Jain 43 minutes later
Brief Answer: Please see the details Detailed Answer: Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM). Yes these medications can be taken without any side effect. This medicine has been taken for fifteen years in various studies and has shown only minimal side effects.Instead of plain rabeprazole take a prokinetic agent like domperidone along with it. I will rather advise you to take this medicine for at least 6 weeks along with some lifestyle changes like: 1. Don't lie down soon after meals at least for 2 hours. 2. Avoid fatty meals, tea, citrus fruits 3. Take small and frequent meals instead of full meal at a time. 4. Make your head end side of bed elevated for at least 6 inches while sleeping 6. Avoid smoke or alcohol if you take I hope I have answered your query and this will help you. If you have any further query I will be happy to answer that too. Remain in touch and get-well soon.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Amit Jain 17 hours later
Thanks Dr. XXXXXXX I will follow your detailed suggestions. I am wondering should coffee also be avoided as well as tea? I was also told not to drink even water before sleeping for 3 hours, would that also be a helpful suggestion or not likely to have much effect? Regards
doctor
Answered by Dr. Amit Jain 1 hour later
Brief Answer: Please see the details Detailed Answer: Hello! Coffee should also be avoided. I don't think that liquid intake will effect as liquid passes from stomach very fast to intestine that is the emptying rate of liquid is very fast. So liquid can be taken at least 30 minutes before going to bed.If you do not have any further query , you can close the discussion and rate the answer. Wish you a good health.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Gastritis

doctor1 MD

Hi I have gastritis and am also on concerta but since it has flared up my concerta doesn't seem to be working at all. I get tachycardia early after taking it and dry mouth all day but the concerta doesn't seem to be doing anything. Can the gastritis affect the realease of concerta?

doctor1 MD

hi, last two days i felt hard to breath and felt my heart skipped a beat. and am taking pills for menthural bleeding disorder, am belchinng much, pleas help me to get rid of this gastritis also i want to know is this heart skipp beating is symptom of gastric? is this normal or want to consult a doctor sooner?

doctor1 MD

hai, i am 44 yrs old ht 5.3 weight 56 kgs i have stomach paint on the lining part and on abdominal side. i met gastro entereologist prescribed duspatalin no use reffered for endocopy, result gastritis body and antum prescription is normaxin- rt. and happi-xt shall i continue with this.

pls advice i have kidney stone problem also.

doctor1 MD


Hi Doctor,

I have been suffering from severe loose motion for last 15 years. It is diagnosed as IBS- diarrhoea from last 2 years. And I am continuing with the medication for IBS, but no improvement yet. Everyday I have loose motion 8-10 times. Usually it happens in the morning very frequently.

The stool is watery with mucus. I have gastritis also.

Please guid me in this regard.Please suggest some medicine or specialist.

doctor1 MD

I ve been pretty sick fora week. It began when my GP thought I might have clot in my right leg (swelling, redness , warmth) so she sent me to the hospital for a sonogram. It was negative, but the doctor there wanted me to come back the next day.I...

doctor1 MD

I have a pain on the right side of chest more toward the back. I feel it when I take a deep breath, or cough . and it feels almost like a sore because food brushes against the affected areas as its going down. It feel like irs between the right...

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .